Antibiotics


#1

I have had a water infection and am taking antibiotics. The infection is gone hopefully but I feel permanently shaky and with a woozy head.

Is this due to the antibiotics ? 

Thanks

Caroline


#2

hi Caroline

 Certain antibiotics can not be taken with Parkinson,im not saying your gp dose not know this but if your feeling unwell might be worth checking with pd nurse or phoning hotline ,


#3

Good morning Caroline 

I hope you are feeling a bit better this morning, I think your symptoms are pergaps indicitive of you still having an infection. It might be worth checking your temperature and phoning whichever out of hours GP service you use in your area. NHS Direct/24/111

Regards 

Helen


#4

I did wonder if it was the infection but I felt ok in myself until I started the Trimethroprin. That's when the shakiness and fuzziness started. 

I looked on the drug interaction tracker but there was no indication that antibiotics would interact with the drugs I take for PD.

Only 2 more days of tablets left so I just hope I feel back to normal then.


#5

I don't have Parkinson's , Caroline, but I was allergic to Trimethoprin...I had a purple rash, felt as if I had flu and an upset stomach.

Did you look at the side effects?

It may have nothing to do with Parkinson's or other meds.

Might be as well to check with the doctor.

Love

GG


#6

Thank you all for your support. I have now finished the antibiotics and I am back to my normal (if a little shaky) self.

It is a bit scary how things can change so quickly when you have PD. Antibiotic's never affected me that much before, but every slightest thing these days seems to have consequences.

Still, at least it's over... for now anyway.

Thanks

Caroline.


#7

Glad you are back to your usual self


#8

Hi Caroline....i have Parkinsons and only once was i given Trimethropin........NEVER again, i felt so spaced, shaky, stomach pain and sick. I have recently had a poison toe and was given Penicillin but even that affects me if i have the chalky tablets, they cause my tongue to resemble raw meat!!! yuk! but if they are coated capsules fine. My GP now has it on my notes NO Trimethropin.

Glad to hear that you are now feeling ok

Dolly x


#9

 

That's strange I'm also allergic to trimethorprin, but this was before I was DX with parkinsons, must be something odd in the tablets. Never know what your taking!

Glad you are feeling better Carolineb211.

Sheffy


#10

I am taking trimethoprim for a water infection, I have also found i have been more shaky, headaches and taking longer to get over infection. Strange !


#11

I`ve just finished a course of Trimethoprin. Did`nt get the extreme symptoms people have been complaining about, but felt knocked out. Parkinsons makes a huge difference to how one reacts to other drugs I think. Was  also glad to finish the course.